Alert archive / Colorado / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Pueblo, CO

May 30, 2014Custer County, Fremont County, Huerfano County, Colorado

NWS Pueblo, CO issued this flash flood watch at May 30, 2014, 5:45 PM MDT for Custer County, Fremont County, Huerfano County, Colorado. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
May 30, 2014, 5:45 PM MDT (23:45 UTC)
Expired
Jun 1, 2014, 8:11 AM MDT
In force
38 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Custer County, CO, Fremont County, CO, Huerfano County, CO

The radar

The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WGUS65 KPUB 302345
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT FRI MAY 30 2014

...HEAVY RAINS AND SNOWMELT HAVE BROUGHT DEWEESE RESERVOIR...IN
NORTHERN CUSTER COUNTY...TO MAXIMUM CAPACITY...

.HEAVY RAINS AND SNOWMELT HAVE RESULTED IN DEWEESE RESERVOIR
REACHING MAXIMUM CAPACITY. PERSONS DOWNSTREAM OF THE DAM...ALONG
GRAPE CREEK...FROM THE RESERVOIR IN CUSTER COUNTY TO THE ARKANSAS
RIVER IN FREMONT COUNTY...ARE ADVISED TO TAKE PRECAUTIONS AND
MOVE TO HIGHER GROUND UNTIL WATER LEVELS RECEDE.

COZ077-078-310745-
/O.NEW.KPUB.FF.A.0002.140530T2345Z-140602T1200Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE
545 PM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO...
  INCLUDING THE FOLLOWING AREAS...GRAPE CREEK FROM DEWEESE
  RESERVOIR IN CUSTER COUNTY TO THE ARKANSAS RIVER IN FREMONT
  COUNTY.

* THROUGH SUNDAY NIGHT

* THE CUSTER COUNTY EMERGENCY MANAGER REPORTS THAT DEWEESE
  RESERVOIR IS AT MAXIMUM CAPACITY FROM RECENT SNOWMELT AND
  RAINFALL. THE RESERVOIR IS CURRENTLY SPILLING AT MAXIMUM
  CAPACITY. THE DAM IS FUNCTIONING PROPERLY AND THERE ARE NO SIGNS
  OF STRESS. HOWEVER...SINCE THE DAM IS AT MAXIMUM CAPACITY AND
  THERE IS THE POTENTIAL FOR MORE HEAVY RAIN ON TOP OF ONGOING
  SNOWMELT...IT IS ADVISED THAT PERSONS DOWNSTREAM OF THE
  DAM...ALONG GRAPE CREEK...MOVE TO HIGHER GROUND TO AVOID THE
  POTENTIAL DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
089 
WGUS65 KPUB 310554
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1154 PM MDT FRI MAY 30 2014

...HEAVY RAINS AND SNOWMELT HAVE BROUGHT DEWEESE RESERVOIR...IN
NORTHERN CUSTER COUNTY...TO MAXIMUM CAPACITY...

.HEAVY RAINS AND SNOWMELT HAVE RESULTED IN DEWEESE RESERVOIR
REACHING MAXIMUM CAPACITY. PERSONS DOWNSTREAM OF THE DAM...ALONG
GRAPE CREEK...FROM THE RESERVOIR IN CUSTER COUNTY TO THE ARKANSAS
RIVER IN FREMONT COUNTY...ARE ADVISED TO TAKE PRECAUTIONS AND
MOVE TO HIGHER GROUND UNTIL WATER LEVELS RECEDE.

COZ077-078-311400-
/O.CON.KPUB.FF.A.0002.000000T0000Z-140602T1200Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE
1154 PM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING
  AREAS...GRAPE CREEK FROM DEWEESE RESERVOIR IN CUSTER COUNTY TO
  THE ARKANSAS RIVER IN FREMONT COUNTY.

* THROUGH LATE SUNDAY NIGHT

* THE CUSTER COUNTY EMERGENCY MANAGER REPORTS THAT DEWEESE 
  RESERVOIR IS AT MAXIMUM CAPACITY FROM RECENT SNOWMELT AND 
  RAINFALL. THE RESERVOIR IS CURRENTLY SPILLING AT MAXIMUM 
  CAPACITY. THE DAM IS FUNCTIONING PROPERLY AND THERE ARE NO 
  SIGNS OF STRESS. HOWEVER...SINCE THE DAM IS AT MAXIMUM 
  CAPACITY AND THERE IS THE POTENTIAL FOR MORE HEAVY RAIN ON TOP 
  OF ONGOING SNOWMELT...IT IS ADVISED THAT PERSONS DOWNSTREAM OF 
  THE DAM...ALONG GRAPE CREEK...MOVE TO HIGHER GROUND TO AVOID 
  THE POTENTIAL DANGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
427 
WGUS65 KPUB 311226
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
626 AM MDT SAT MAY 31 2014

...HEAVY RAINS AND SNOWMELT HAVE BROUGHT DEWEESE RESERVOIR...IN
NORTHERN CUSTER COUNTY...TO MAXIMUM CAPACITY...

.HEAVY RAINS AND SNOWMELT HAVE RESULTED IN DEWEESE RESERVOIR
REACHING MAXIMUM CAPACITY. PERSONS DOWNSTREAM OF THE DAM...ALONG
GRAPE CREEK...FROM THE RESERVOIR IN CUSTER COUNTY TO THE ARKANSAS
RIVER IN FREMONT COUNTY...ARE ADVISED TO TAKE PRECAUTIONS AND
MOVE TO HIGHER GROUND UNTIL WATER LEVELS RECEDE.

COZ077-078-312030-
/O.CON.KPUB.FF.A.0002.000000T0000Z-140602T1200Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE
626 AM MDT SAT MAY 31 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...FREMONT COUNTY AND WET MOUNTAIN VALLEY. 

* THROUGH LATE SUNDAY NIGHT

* THE CUSTER COUNTY EMERGENCY MANAGER REPORTS THAT DEWEESE
  RESERVOIR IS AT MAXIMUM CAPACITY FROM RECENT SNOWMELT AND
  RAINFALL. THE RESERVOIR IS CURRENTLY SPILLING...BUT THE DAM IS
  FUNCTIONING PROPERLY AND THERE ARE NO SIGNS OF STRESS.
  HOWEVER...SINCE THE DAM IS AT MAXIMUM CAPACITY AND THERE IS THE
  POTENTIAL FOR MODERATE RAINFALL AND SNOWMELT...IT IS ADVISED
  THAT PERSONS DOWNSTREAM OF THE DAM...ALONG GRAPE CREEK...MOVE TO
  HIGHER GROUND TO AVOID THE POTENTIAL DANGER.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
567 
WGUS65 KPUB 311838
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1238 PM MDT SAT MAY 31 2014

...SNOWMELT AND RECENT HEAVY RAINS HAVE BROUGHT DEWEESE
RESERVOIR...IN NORTHERN CUSTER COUNTY...TO MAXIMUM CAPACITY...

.SNOWMELT AND RECENT HEAVY RAINS HAVE RESULTED IN DEWEESE
RESERVOIR REACHING MAXIMUM CAPACITY. PERSONS DOWNSTREAM OF THE
DAM...ALONG GRAPE CREEK...FROM THE RESERVOIR IN CUSTER COUNTY TO
THE ARKANSAS RIVER IN FREMONT COUNTY...ARE ADVISED TO TAKE
PRECAUTIONS AND MOVE TO HIGHER GROUND UNTIL WATER LEVELS RECEDE.

COZ077-078-010600-
/O.CON.KPUB.FF.A.0002.000000T0000Z-140602T1200Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE
1238 PM MDT SAT MAY 31 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING
  AREAS...GRAPE CREEK FROM DEWEESE RESERVOIR IN CUSTER COUNTY TO
  THE ARKANSAS RIVER IN FREMONT COUNTY.

* THROUGH LATE SUNDAY NIGHT

* THE CUSTER COUNTY EMERGENCY MANAGER REPORTS THAT DEWEESE
  RESERVOIR IS AT MAXIMUM CAPACITY FROM RECENT SNOWMELT AND
  RAINFALL. THE RESERVOIR IS CURRENTLY SPILLING...BUT THE DAM IS
  FUNCTIONING PROPERLY AND THERE ARE NO SIGNS OF STRESS.
  HOWEVER...SINCE THE DAM IS AT MAXIMUM CAPACITY...SNOWMELT
  CONTINUES...AND THERE IS A CHANCE FOR MORE RAIN...IT IS ADVISED
  THAT PERSONS DOWNSTREAM OF THE DAM...ALONG GRAPE CREEK...MOVE TO
  HIGHER GROUND TO AVOID THE POTENTIAL DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
667 
WGUS65 KPUB 010505
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1105 PM MDT SAT MAY 31 2014

...SNOWMELT AND RECENT HEAVY RAINS HAVE BROUGHT DEWEESE
RESERVOIR...IN NORTHERN CUSTER COUNTY...TO MAXIMUM CAPACITY...

.SNOWMELT AND RECENT HEAVY RAINS HAVE RESULTED IN DEWEESE
RESERVOIR REACHING MAXIMUM CAPACITY. PERSONS DOWNSTREAM OF THE
DAM...ALONG GRAPE CREEK...FROM THE RESERVOIR IN CUSTER COUNTY TO
THE ARKANSAS RIVER IN FREMONT COUNTY...ARE ADVISED TO TAKE
PRECAUTIONS AND MOVE TO HIGHER GROUND UNTIL WATER LEVELS RECEDE.

COZ077-078-011315-
/O.CON.KPUB.FF.A.0002.000000T0000Z-140602T1200Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE
1105 PM MDT SAT MAY 31 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING
  AREAS...GRAPE CREEK FROM DEWEESE RESERVOIR IN CUSTER COUNTY TO
  THE ARKANSAS RIVER IN FREMONT COUNTY.

* THROUGH LATE SUNDAY NIGHT

* THE CUSTER COUNTY EMERGENCY MANAGER REPORTS THAT DEWEESE
  RESERVOIR IS AT MAXIMUM CAPACITY FROM RECENT SNOWMELT AND
  RAINFALL. THE RESERVOIR IS CURRENTLY SPILLING...BUT THE DAM IS
  FUNCTIONING PROPERLY AND THERE ARE NO SIGNS OF STRESS.
  HOWEVER...SINCE THE DAM IS AT MAXIMUM CAPACITY AND SNOWMELT
  CONTINUES...IT IS ADVISED THAT PEOPLE DOWNSTREAM OF THE
  DAM...ALONG GRAPE CREEK...MOVE TO HIGHER GROUND TO AVOID THE
  POTENTIAL DANGER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
736 
WGUS65 KPUB 011231
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
631 AM MDT SUN JUN 1 2014

...SNOWMELT AND RECENT HEAVY RAINS HAVE BROUGHT DEWEESE
RESERVOIR...IN NORTHERN CUSTER COUNTY...TO MAXIMUM CAPACITY...

.SNOWMELT AND RECENT HEAVY RAINS HAVE RESULTED IN DEWEESE
RESERVOIR REACHING MAXIMUM CAPACITY. PERSONS DOWNSTREAM OF THE
DAMARE ADVISED TO TAKE PRECAUTIONS AND MOVE TO HIGHER GROUND
UNTIL WATER LEVELS RECEDE. THIS INCLUDES AREAS ALONG GRAPE
CREEK...FROM THE RESERVOIR IN CUSTER COUNTY TO THE ARKANSAS RIVER
IN FREMONT COUNTY...

COZ077-078-012045-
/O.CON.KPUB.FF.A.0002.000000T0000Z-140602T1200Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE
631 AM MDT SUN JUN 1 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING
  AREAS...GRAPE CREEK FROM DEWEESE RESERVOIR IN CUSTER COUNTY TO
  THE ARKANSAS RIVER IN FREMONT COUNTY.
 
* THROUGH LATE TONIGHT

* THE CUSTER COUNTY EMERGENCY MANAGER REPORTS THAT DEWEESE 
  RESERVOIR IS AT MAXIMUM CAPACITY FROM RECENT SNOWMELT AND 
  RAINFALL. THE RESERVOIR IS CURRENTLY SPILLING...BUT THE DAM IS 
  FUNCTIONING PROPERLY AND THERE ARE NO SIGNS OF STRESS. 
  HOWEVER...SINCE THE DAM IS AT MAXIMUM CAPACITY AND SNOWMELT 
  CONTINUES...IT IS ADVISED THAT PEOPLE DOWNSTREAM OF THE DAM... 
  ALONG GRAPE CREEK...MOVE TO HIGHER GROUND TO AVOID THE 
  POTENTIAL DANGER. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
954 
WGUS65 KPUB 011411
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
811 AM MDT SUN JUN 1 2014

...FLASH FLOOD WATCH FOR DEWEESE RESERVOIR AND GRAPE CREEK
CANCELLED... 

.THE THREAT OF ADDITIONAL RAINFALL AND FLASH FLOODING HAS LESSENED
OVER THE AREA...AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED. 

COZ077-078-011515-
/O.CAN.KPUB.FF.A.0002.000000T0000Z-140602T1200Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE
811 AM MDT SUN JUN 1 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR DEWEESE RESERVOIR AND GRAPE CREEK
HAS BEEN CANCELLED. THE RESERVOIR WILL REMAIN NEAR CAPACITY THE
NEXT SEVERAL DAYS...AND HIGH FLOWS WILL CONTINUE ALONG GRAPE CREEK
BELOW THE RESERVOIR...BUT THE THREAT OF FLASH FLOODING DOWNSTREAM
FROM THE DAM HAS LESSENED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at May 30, 3:53 PM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 30, 3:53 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT FRI MAY 30 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 353 PM MDT FRI MAY 30 2014

...CONVECTION MORE WIDESPREAD TODAY...

UPPER DISTURBANCE AND INCREASED MOISTURE HAVE RESULTED IN MORE
WIDESPREAD THUNDERSTORM ACTIVITY THAN YESTERDAY AS ANTICIPATED.  SO
FAR TODAY...ONLY SOME PEA SIZE HAIL REPORTED WITH A CELL NEAR
WOODLAND PARK.  THE HIGHER ELEVATION PROBABLY HELPED WITH THAT.
STORM ALSO DROPPED BETWEEN A HALF INCH AND AN INCH OF RAIN IN LESS
THAN 30 MINUTES AROUND THE WOODLAND PARK AREA EARLIER THIS
AFTERNOON. NO OTHER HAIL REPORTS TODAY AND NO EXTREME WIND REPORTS
EITHER.  PRIMARY THREATS TODAY HAVE BEEN HEAVY RAIN AND LIGHTNING.
FORTUNATELY...THE WALDO CANYON SCAR HAS BEEN LARGELY SPARED
TODAY...TOTALING LESS THAN A TENTH OF AN INCH OF RAIN.  COLORADO
SPRINGS AND WOODLAND PARK...ON EITHER SIDE OF THE SCAR...WERE HIT
HARDER WITH A HALF TO ONE INCH OF RAIN CAUSING SOME URBAN RUNOFF
ISSUES.  EXPECT CURRENT TRENDS TO CONTINUE INTO THE EARLY EVENING
HOURS...WITH MORE CONVECTION ON THE WAY...AS STILL ANOTHER BURST OF
ENERGY MOVES IN FROM THE SAN LUIS VALLEY AND SANGRE DE CRISTOS.

THE OTHER AREA THAT HAS STARTED TO BE A BIT ACTIVE IS THE FAR
SOUTHEAST PLAINS.  THIS AREA HAS BETTER CAPES AND SHEAR.  IN
FACT...SEVERAL OF THE CELLS THAT HAVE DEVELOPED OUT THERE HAVE SHOWN
MINOR ROTATION IN THE MID LEVELS.  FORTUNATELY...NEITHER THE CAPE
NOR THE SHEAR HAS BEEN SUFFICIENT TO SEND THESE STORMS INTO
OVERDRIVE. I SUSPECT PRIMARY CONCERNS WITH THESE STORMS THIS EVENING
WILL BE BRIEF HEAVY RAIN...WIND GUSTS TO 50 MPH...AND SMALL HAIL UP
TO 1/2 INCH IN DIAMETER.

FOR SATURDAY...SPC HAS PULLED THE SLIGHT RISK OF SEVERE AREA FARTHER
NORTH...OUT OF EAST CENTRAL/SOUTHEAST COLORADO.  THIS LOOKS ABOUT
RIGHT AS THE MUCH BETTER SHEAR WILL BE UP THAT WAY.  LATEST MODEL
RUNS HAVE ALSO PULLED BACK ON THE OVERALL THUNDERSTORM/SEVERE THREAT
FOR SATURDAY.  WE SHOULD STILL SEE SOME CONVECTION TOMORROW...BUT
WITH A LATER START THAN TODAY...AND PRIMARILY OVER THE CENTRAL
MOUNTAINS...PIKES PEAK REGION...AND KANSAS BORDER AREAS.  THESE
AREAS WILL HAVE THE BEST RESIDUAL MOISTURE AND BEST WIND SHEAR.
OTHER AREAS WILL START TO SEE AN INTRUSION OF WARMER...DRIER AIR
FROM THE WEST DURING THE AFTERNOON. LW

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 353 PM MDT FRI MAY 30 2014

WILL KEEP DISCUSSION RELATIVELY BRIEF DUE TO ONGOING STORM
ACTIVITY.

PRIMARY LONGER TERM ISSUES INCLUDE BUT ARE NOT LIMITED TO
TEMPERATURES...POPS AND ELEVATED FIRE WEATHER CONCERNS AT TIMES.

RECENT LONGER TERM COMPUTER SIMULATIONS AND FORECAST MODEL
SOUNDINGS SUGGEST THAT POTENTIALLY ACTIVE CONDITIONS WILL BE
POSSIBLE OVER PRIMARILY EASTERN SECTIONS OF THE CWFA(INCLUDING
THE POTENTIAL FOR LOCALLY HEAVY RAINS AND STRONG TO SEVERE STORMS
AT TIMES) FROM SATURDAY EVENING INTO SUNDAY AND THEN AGAIN BY LATE
NEXT WEEK.

THEN A DRYING TREND IN COMBINATION WITH ABOVE EARLY JUNE SEASONAL
TEMPERATURES SHOULD BE NOTED AS UPPER SYSTEM/AVAILABLE ATMOSPHERIC
MOISTURE FROM LATER SATURDAY INTO SUNDAY GIVES WAY TO DRY ZONAL TO
SOUTHWESTERLY UPPER FLOW FROM LATER SUNDAY NIGHT INTO MIDDLE
PORTIONS OF NEXT WEEK.

LOCALIZED ELEVATED FIRE WEATHER CONCERNS ARE ANTICIPATED AT
TIMES...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS FROM
SUNDAY INTO MID PORTIONS OF NEXT WEEK.

UNSETTLED CONDITIONS ARE THEN PROJECTED TO RETURN TO THE FORECAST
DISTRICT BY LATER NEXT WEEK AS NEXT UPPER SYSTEM INTERACTS WITH
NORTHERLY SURGE AND INCREASED ATMOSPHERIC MOISTURE.

FINALLY...ABOVE CLIMATOLOGICAL EARLY JUNE TEMPERATURES ARE STILL
EXPECTED FROM SATURDAY NIGHT INTO THURSDAY WITH COOLER
TEMPERATURES POTENTIALLY RETURNING BY NEXT FRIDAY. WARMEST
TEMPERATURES SHOULD BE NOTED MONDAY...WITH COOLEST
CONDITIONS EXPECTED BY NEXT FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 353 PM MDT FRI MAY 30 2014

GENERALLY VFR AT KCOS...KPUB AND KALS TAF SITES NEXT 24 HOURS.
HOWEVER...A COMBINATION OF UPPER LEVEL ENERGY AND GOOD MOISTURE WILL
BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THIS
EVENING. POSSIBILITY OF MVFR/IFR/LIFR CONDITIONS ASSOCIATED WITH
THIS ACTIVITY AT ANY OF THE TAF SITES...BUT MOST LIKELY AT KCOS.
PRIMARY WINDOW OF CONVECTION WILL RUN THROUGH 02Z. OTHER CONCERNS
ASSOCIATED WITH STORMS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND
60 MPH...AND LOCAL 1/2 TO 1 INCH DIAMETER HAIL. THE MOST INTENSE
STORMS ARE LIKELY TO OCCUR ALONG AND NEAR THE KANSAS BORDER IN THE
AREA OF RICHEST LOW LEVEL MOISTURE AND STRONGEST WIND SHEAR.

ON SATURDAY...DRIER AIR MOVES IN. HOWEVER...STILL ENOUGH MOISTURE
AROUND FOR SOME ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. SUCH
ACTIVITY WILL BE MOST LIKELY ACROSS THE CENTRAL MOUNTAINS...PIKES
PEAK REGION AND KANSAS BORDER AREAS...INITIALIZING 18Z-20Z.
POTENTIAL FOR SEVERE STORMS WILL BE A LITTLE HIGHER SATURDAY AS WIND
SHEAR INCREASES. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, May 30, 11:17 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1117 AM MDT FRI MAY 30 2014

COZ058>089-093>099-311730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1117 AM MDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE AREA
THIS AFTERNOON AND EVENING.  THE MAIN STORM THREATS WILL BE
LIGHTNING...WIND GUSTS TO AROUND 50 MPH...BRIEF HEAVY RAIN...AND
HAIL UP TO 1/2 INCH IN DIAMETER.

A FEW STORMS THIS AFTERNOON MAY BECOME SEVERE...PRODUCING HAIL UP
TO 1 INCH IN DIAMETER...WIND GUSTS OVER 60 MPH...AND MORE INTENSE
RAINFALL. RAINFALL UNDER ANY OF THESE STORMS COULD CAUSE FLASH
FLOODING ON AREA BURN SCARS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER
TERRAIN EARLY SATURDAY AFTERNOON...SPREADING TO THE EASTERN PLAINS
BY LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM STORMS
WILL BE LIGHTNING...WIND GUSTS TO 55 MPH...AND HAIL TO PENNY SIZE.
A COUPLE STORMS OVER EASTERN LAS ANIMAS...BACA...BENT...PROWERS...AND
KIOWA COUNTIES MAY BECOME SEVERE. THESE STORMS COULD PRODUCE HAIL
TO GOLF BALL SIZE AND WIND GUSTS TO 70 MPH.

ANOTHER ROUND OF STRONG TO SEVERE STORMS MAY OCCUR SUNDAY AFTERNOON
ALONG AND EAST OF A DRYLINE THAT WILL DEVELOP NEAR THE KANSAS AND
COLORADO BORDER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

50/50

In the hours before

Local storm report, May 30, 4:29 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       5 NNE ROSITA            38.16N 105.28W
05/30/2014  M1.73 INCH       CUSTER             CO   TRAINED SPOTTER

            RAIN STARTED AROUND 0450 PM...25 MINUTE DURATION.
            PEASIZE AND SMALLER HAIL.

&&

RMG
Special weather statement, May 30, 4:41 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT FRI MAY 30 2014

COZ079-083-086-302315-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
441 PM MDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO...
NORTHEASTERN CUSTER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 515 PM
MDT...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF FLORENCE...OR 23 MILES WEST OF
PUEBLO...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PENROSE...PUEBLO WEST AND WETMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3811 10501 3822 10519 3850 10498 3833 10471
TIME...MOT...LOC 2240Z 218DEG 18KT 3823 10505

KAM
Special weather statement, May 30, 4:47 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT FRI MAY 30 2014

COZ081-082-084-085-302315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
447 PM MDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 515 PM MDT...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CASCADE...OR 7 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING NORTH AT 15 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY...
MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CHIPITA PARK...CASCADE...
CASCADE-CHIPITA PARK AND CRYSTOLA.

LAT...LON 3879 10485 3883 10503 3903 10503 3898 10480
TIME...MOT...LOC 2246Z 198DEG 13KT 3889 10493

KAM
Special weather statement, May 30, 5:24 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT FRI MAY 30 2014

COZ099-310000-
SPRINGFIELD VICINITY/BACA COUNTY CO-
524 PM MDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
600 PM MDT...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF PRITCHETT...OR 23 MILES
SOUTHWEST OF SPRINGFIELD...MOVING NORTH AT 15 MPH.

HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BACA
COUNTY.

LAT...LON 3704 10279 3709 10298 3738 10297 3730 10260
TIME...MOT...LOC 2323Z 196DEG 13KT 3715 10288
Special weather statement, May 30, 5:26 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT FRI MAY 30 2014

COZ095-096-310000-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
526 PM MDT FRI MAY 30 2014

...SPECIAL WEATHER STATEMENT...

AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTHWEST OF CHIVINGTON...OR 24 MILES SOUTHEAST
OF KIT CARSON...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL...HEAVY RAIN AND WIND GUSTS AROUND 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHIVINGTON.

LAT...LON 3833 10256 3841 10276 3861 10267 3861 10237
TIME...MOT...LOC 2325Z 207DEG 15KT 3844 10263
Special weather statement, May 30, 5:40 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT FRI MAY 30 2014

COZ094-099-310030-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
540 PM MDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
WESTERN BACA COUNTIES UNTIL 630 PM MDT...

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF KIM...OR 39 MILES NORTHEAST
OF DES MOINES...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS AND WESTERN BACA COUNTIES.

LAT...LON 3702 10335 3724 10322 3716 10295 3715 10295
      3711 10298 3700 10309 3700 10331
TIME...MOT...LOC 2340Z 208DEG 21KT 3705 10321

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:32 PM MDTSpecial Weather StatementPUBTeller28 min
May 30, 12:28 PM MDTSpecial Weather StatementPUBTeller32 min
May 30, 12:36 PM MDTSpecial Weather StatementPUBHuerfano39 min
May 30, 12:59 PM MDTSpecial Weather StatementPUBTeller61 min
May 30, 1:30 PM MDTSpecial Weather StatementPUBLas Animas30 min
May 30, 1:54 PM MDTSpecial Weather StatementPUBEl Paso66 min
May 30, 2:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
May 30, 2:57 PM MDTSpecial Weather StatementPUBTeller33 min
May 30, 3:04 PM MDTSpecial Weather StatementPUBEl Paso56 min
May 30, 3:41 PM MDTSpecial Weather StatementPUBTeller64 min
May 30, 3:59 PM MDTSpecial Weather StatementPUBBent46 min
May 30, 4:41 PM MDTSpecial Weather StatementPUBCuster34 min
May 30, 4:47 PM MDTSpecial Weather StatementPUBTeller28 min
May 30, 5:24 PM MDTSpecial Weather StatementPUBBaca36 min
May 30, 5:26 PM MDTSpecial Weather StatementPUBKiowa34 min
May 30, 5:40 PM MDTSpecial Weather StatementPUB50 min
May 30, 5:51 PM MDTSpecial Weather StatementPUBTeller24 min
May 30, 5:52 PM MDTSpecial Weather StatementPUBBaca23 min

Nearby

Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.